Alert archive / South Carolina / Lake Wind Advisories in 2020
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Apr 12, 2020, 3:49 AM EDT for 5 counties in Georgia; 17 counties in South Carolina. It took effect at Apr 12, 2020, 2:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 3:49 AM EDT (07:49 UTC)
- In effect from
- Apr 12, 2020, 2:00 PM EDT
- Expired
- Apr 13, 2020, 5:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WWUS72 KCAE 120749 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 349 AM EDT Sun Apr 12 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 122200- /O.NEW.KCAE.LW.Y.0013.200412T1800Z-200413T2100Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 349 AM EDT Sun Apr 12 2020 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM EDT MONDAY... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect from 2 PM this afternoon to 5 PM EDT Monday. * WINDS...Southeast winds 15 to 20 knots with gusts up to 25 knots this afternoon, becoming southerly and increasing to 20 to 25 knots with gusts to 30 knots overnight. * TIMING...This afternoon through Monday afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
2 follow-up statements
960 WWUS72 KCAE 121807 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 207 PM EDT Sun Apr 12 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 130800- /O.CON.KCAE.LW.Y.0013.000000T0000Z-200413T2100Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 207 PM EDT Sun Apr 12 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY... * WINDS...Southeast winds 15 to 20 knots with gusts up to 25 knots this evening, becoming southerly and increasing to 20 to 25 knots with gusts to 30 knots overnight and into Monday. * TIMING...Through Monday afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
993 WWUS72 KCAE 130611 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 211 AM EDT Mon Apr 13 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 132100- /O.CON.KCAE.LW.Y.0013.000000T0000Z-200413T2100Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 211 AM EDT Mon Apr 13 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southerly 15 to 20 knots with gusts around 30 knots, becoming southwesterly late in the morning. * TIMING...Through this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 12, 1:38 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 12, 1:38 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Columbia SC 138 AM EDT Sun Apr 12 2020 .SYNOPSIS... A warm front will lift northward from the Gulf of Mexico tonight spreading rain across the forecast area Sunday morning and afternoon. Sunday night into Monday morning a strong cold front will cross the area along with thunderstorms and potential for damaging wind gusts. A coastal low will bring another chance of more showers Tuesday afternoon and night. High pressure and dry weather will return Wednesday through Friday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... High pressure will shift further offshore overnight allowing for a rapid increase of low level moisture into the region. Surface winds will shift to the southeast/south and increase toward sunrise. Model time sections show an increasing low level jet toward 12z. Winds from 1k to 3k feet will increase to around 30 knots. A warm front in the Gulf of Mexico will move into central Ga by mid to late morning. Model time sections show increasing low level moisture ahead of the front associated with isentropic lift and expect cloudy skies by daybreak in the CSRA. Guidance was in very good agreement with overnight lows in the upper 40s to lower 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... Sunday and Sunday night: Warm front will be north of the forecast area Sunday as low pressure marches from the central MS River Valley toward the Great Lakes. This will push a strong cold front through the Gulf States as showers and a few thunderstorms move through the forecast area during the day. Sunday night the cold front will move into forecast area along with potential for severe thunderstorms. Instability will be moderate Sunday night however shear will be very strong especially in the near surface levels. Also of concern will be remaining dry air aloft which cloud easily mix the 65 to 75 knots winds to the surface. Along with the winds will be potential for locally heavy rainfall. Rainfall amounts are expected to be an inch to inch and a half. Temperatures Sunday afternoon will be in the low to mid 70s with lows Sunday night in the mid 60s to near 70. Monday and Monday night: The cold front will be offshore by midday Monday with weak high pressure remaining over the area through Monday night. Monday night the front will remain along the coast with additional clouds in the eastern Midlands while the remainder of the area will be mostly clear. Monday afternoon high temperatures will be in the low 80s with lows Monday night ranging from the low 50s in the western Midlands to the upper 50s in the eastern Midlands. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Weak area of low pressure will move along the frontal remains Tuesday with another quick shot of rain expected late Tuesday and Tuesday night. High pressure and dry weather will return for Wednesday through Saturday along with a warming trend. Temperatures will begin the period below normal and warm to normal Friday and Saturday. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... High confidence in VFR conditions through around 12z but restrictions developing after 12z as warm front approaches from the south. A warm front will develop across southern GA today while surface high pressure shifts further offshore. Shallow moisture advection and isentropic lift will develop across the CSRA in the morning ahead of the front and spread north into the Midlands. MOS guidance and HRRR suggesting MVFR cigs will develop over the CSRA and southern Midlands after 12z and spread northward through the day as the warm front lifts northward. Isentropic lift increases through the day and some weak shortwave energy may enhance precipitation a bit during the afternoon as the warm front lifts into the area. There could be a period of IFR cigs and vsbys within the rainfall north of the warm front through 00z. Significant increase in the wind field associated with the strong storm system to our west should accelerate warm front north of the terminals this evening and expect cigs to improve a bit or remain MVFR with rain shifting north as well. Winds will pick up through the afternoon from the southeast to around 15G25KT and then strengthen further overnight with wind shear also being present due to a very strong low level jet with winds at 2KFT at or above 50 knots. EXTENDED AVIATION OUTLOOK...Restrictions expected Sunday night into Monday morning as a strong storm system crosses the area with widespread precipitation. A strong to potentially severe line of thunderstorms expected Sunday night into early Monday morning. Low level wind shear threat high outside thunderstorms. Restrictions possible late Tuesday night into Wednesday as another fast moving low pressure system moves through the area. Dry high pressure is expected to build into the region for Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Apr 11, 2:19 PM EDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 219 PM EDT Sat Apr 11 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 121830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 219 PM EDT Sat Apr 11 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is the potential for severe thunderstorms and heavy rainfall late Sunday into Monday as a strong storm system affects the area. Lake Wind Advisory may be needed Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday night into Monday morning.
Nearby
Lake Wind Advisories in South Carolina, 2020Lake Wind Advisories in Georgia, 2020Every lake wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.